A scalable time�space multiscale domain decomposition method: adaptive time scale separation

Passieux, J.-C.; Ladev�ze, P.; N�ron, D.
September 2010
Computational Mechanics;Sep2010, Vol. 46 Issue 4, p621
Academic Journal
This paper deals with the scalability of a time�space multiscale domain decomposition method in the framework of time-dependent nonlinear problems. The strategy which is being studied is the multiscale LATIN method, whose scalability was shown in previous works when the distinction between macro and micro parts is made on the spatial level alone. The objective of this work is to propose an explanation of the loss-of-scalability phenomenon, along with a remedy which guarantees full scalability provided a suitable macro time part is chosen. This technique, which is quite general, is based on an adaptive separation of scales which is achieved by adding the most relevant functions to the temporal macrobasis automatically. When this method is used, the numerical scalability of the strategy is confirmed by the examples presented.


Related Articles

  • Solutions of perturbed Schr�dinger equations with critical nonlinearity. Yanheng Ding; Fanghua Lin // Calculus of Variations & Partial Differential Equations;Oct2007, Vol. 30 Issue 2, p231 

    We consider the perturbed Schr�dinger equation where $$N\geq 3, \ 2^*=2N/(N-2)$$ is the Sobolev critical exponent, $$p\in (2, 2^*)$$ , P( x) and K( x) are bounded positive functions. Under proper conditions on V we show that it has at least one positive solution provided that...

  • STABILITY ANALYSIS AND APPLICATION OF THE EXPONENTIAL TIME DIFFERENCING SCHEMES. Qiang Du; Wen-xiang Zhu // Journal of Computational Mathematics;Mar2004, Vol. 22 Issue 2, p200 

    Exponential time differencing schemes are time integration methods that can be efficiently combined with spatial spectral approximations to provide very high resolution to the smooth solutions of some linear and nonlinear partial differential equations. We study in this paper the stability...

  • Standing Waves for Nonlinear Schrödinger Equations with a General Nonlinearity. Byeon, Jaeyoung; Jeanjean, Louis // Archive for Rational Mechanics & Analysis;Aug2007, Vol. 185 Issue 2, p185 

    For elliptic equations ε2Δ u − V( x) u + f( u) = 0, x ∈ R N , N ≧ 3, we develop a new variational approach to construct localized positive solutions which concentrate at an isolated component of positive local minimum points of V, as ε → 0, under conditions on...

  • Integrability aspects with optical solitons of a generalized variable-coefficient N-coupled higher order nonlinear Schrödinger system from inhomogeneous optical fibers. Xing Lü; Juan Li; Hai-Qiang Zhang; Tao Xu; Li-Li Li; Bo Tian // Journal of Mathematical Physics;Apr2010, Vol. 51 Issue 4, p043511 

    For describing the long-distance communication and manufacturing problems of N fields propagation in inhomogeneous optical fibers, we consider a generalized variable-coefficient N-coupled nonlinear Schrödinger system with higher order effects such as the third-order dispersion,...

  • Nonlinear Gravitational Waves: Their Form and Effects. Aldrovandi, R.; Pereira, J. G.; da Rocha, R.; Vu, K. H. // International Journal of Theoretical Physics;Mar2010, Vol. 49 Issue 3, p549 

    A gravitational wave must be nonlinear to be able to transport its own source, that is, energy and momentum. A physical gravitational wave, therefore, cannot be represented by a solution to a linear wave equation. Relying on this property, the second-order solution describing such physical waves...

  • Bifurcations of travelling wave solutions for a coupled nonlinear wave system. Zhang Ji-xiang; Li Ji-bin // Applied Mathematics & Mechanics;Jul2005, Vol. 26 Issue 7, p838 

    By using the bifurcation theory of dynamical systems to the coupled nonlinear wave equations, the existence and stability of periodic wave solutions by Hopf bifurcations are obtained. Theory of travelling wave was applied to transform a kind of coupled nonlinear wave equations into...

  • 1-Soliton solution of 1+2 dimensional nonlinear Schrödinger's equation in parabolic law media. Biswas, Anjan // Nonlinear Studies;2009, Vol. 16 Issue 1, p49 

    This paper obtains an exact l-soliton solution of the nonlinear Schrödinger's equation in 1+2 dimensions with parabolic law nonlinearity. The solitary wave ansatz is used to obtain this solution. In addition, a few of the conserved quantities are also computed using this exact solution.

  • The Adomian Decomposition Method For Boundary Eigenvalue Problems. Marasi, H. R.; Nikbakht, M. // Australian Journal of Basic & Applied Sciences;2011, Vol. 5 Issue 12, p2106 

    The adomian decomposition method is a powerful method which consider the approximate solution of a nonlinear equation as an infinite series usually converges to the exact solution. In this paper, this method is proposed to solve some eigenvalue problems. three test problems are considered to...

  • LOCAL DISCONTINUOUS GALERKIN METHODS FOR THREE CLASSES OF NONLINEAR WAVE EQUATIONS. Yan Xu; Chi-wang Shu // Journal of Computational Mathematics;Mar2004, Vol. 22 Issue 2, p250 

    In this paper, we further develop the local discontinuous Galerkin method to solve three classes of nonlinear wave equations formulated by the genera] KdV-Burgers type equations, the general fifth-order KdV type equations and the fully nonlinear K(n, n, n) equations, and prove their stability...


Read the Article


Sign out of this library

Other Topics